parenting
Attention Deficit Hyperactive Disorder (ADHD)
Ear Deformities
Lisping
Rubbing Eyes
Speech and Hearing
Delayed Speech
Pronounciation Problems
Squint Eyes
Stammering
Tongue Tie
Vision
Stammering




You are here: Home > Doctors on call > FAQs > Effect of Medication & Vaccination on Feotus

Effect of Medication & Vaccination on Feotus
Kindly read through our Frequently Asked Questions before submitting your queries. If you still wish to ask a question to our panel of experts, click here for our premium services.


Related ArticlesRelated FAQsDiscussion Boards
Harmful Medications Anencephaly Foetal Growth Movements
Non-steroidal Anti-Inflammatory Drugs Deformity in Foetus Medication Effect on Foetus
Effect of Drugs Foetal Slow Growth
more... more... more...
Effect of Medication & Vaccination on Feotus >>>
 Frequently Asked Questions

Q: My friend is 1 month pregnant and her father who has cancer is going to stay with her for 6-7 months. Is it bad for the child if the mother spends all nine months in sad environment?

Seema (Riyadh, Saudi Arabia )

A: It is true that the atmosphere in which the mother is during the pregnancy does have effects on the child growth and may even lead to complications for the mother. She could spend time with her father but try to be happy for the sake of her child.

Dr. Jyoti Sangle


Q: I have irregular periods and since I did not get my periods for some time I took a pregnancy test and sonogram. Both did not show pregnancy though I was 4 weeks pregnant. The doctor advised me to take the hormonal tablet Thepnate to induce periods, but they did not work. Another pregnancy test a week later came positive. Now I am 10 weeks pregnant and am concerned whether these medicines could have had adverse effects on the foetus.

Sonia (Delhi, India)

A: Mostly medication taken in the first trimester can harm the foetus as it is in this period that foetal organogenesis occur. However studies have shown that low dose hormonal pills taken accidentally don't harm the foetus. I recommend that you go in for a Trans vaginal sonography at 12 weeks and then a more confirmatory trans-abdominal sonogram at 18 20 weeks as a precaution. Avoid sedatives and related drugs during early pregnancy.

Dr. Sahni


Q: My wife is 7 months pregnant and gets severe headache once or twice a week. The gynaecologist suggested that she take Olit earlier, which was not at all effective. She then recommended Remulide, which is very effective but she recently asked her to switch to Calpol as she felt Remulide is not very safe. Will my baby suffer any side effects of the Remulide as my wife has had 4 tablets so far. Is Calpol safe?

Mukesh (Delhi, India)

A: Ideally it is preferable to avoid any medication whatsoever when pregnant. However this may not always be possible to achieve. I advise that you first get your wife investigated for ascertaining the cause of these frequent headaches (anaemia, weak eyesight, high blood pressure...). Four tablets of Remulide should not have caused any harm to the foetus. But in general, pain killers should be avoided in the later stages of pregnancy.

Dr. Sahni


Q: I am pregnant and my doctor has suggested that I have the following tablets throughout my pregnancy: 1) Becozym C Forte 1 2) Sandocal 500 - 2 daily 3) Globac - 1 Are these safe to have when pregnant?

Sumedha (Delhi, India)

A: You have been taking vitamin supplementations in form of tablets and capsules which are given to all pregnant women whose pregnancies are monitored for maternal and foetal wellbeing. So far no adverse effects of these medicines have been reported.

Dr. Sahni


Q: I am 9 months pregnant and due anytime now. Because of a urine infection (pus cells in urine), the doctor prescribed a strong antibiotic (ceftum 500, twice a day). Is it safe (for the baby and the mother) to take such a strong antibiotic? I also wake up frequently at night to urinate.

Sumitha (Delhi, India)

A: You should do a urine culture test and an antibiotic sensitivity test. If urine culture is positive I would be able to prescribe appropriate antibiotics during pregnancy. Just knowing that pus cells are present is not enough for me to arrive at a diagnosis. During pregnancy the head of the foetus irritates the bladder, which is why many pregnant women feel the urge to urinate often. Try drinking less water at night.

Dr. Zaveri


Q: I am seven months pregnant and I have noticed that I pass white worms in my stool. My OB had suggested Kaopactate. Can this harm my baby?

Farzana (Delhi, USA)

A: Passage of worms in stools occurs when the gut becomes infested with worms which may occur due to intake of contaminated food or water (eating unwashed fruit and raw vegetables), walking barefoot on soil etc. Deworming is essential in pregnancy or else the worms derive nutrition by blood depletion. Deworming medicine is safe in pregnancy after the first trimester i.e. the first three months. Since trade names of drugs in different countries are different it would be difficult for us to comment on Keopectate.

Dr. Sahni


Q: We have been married for a year. My wife took pills to delay her period, and became pregnant immediately after. Will the pills have any side effects on the child?

Rakesh (Jaipur, India)

A: It depends on which medication was taken, in what dosage, for how long and how many days before the missed period date.

Dr. Asha Paranjpe


Q: Do pain killer creams such as IBULEVE affect a pregnancy in the 9th week? I had used a little, but wiped it off and am afraid of the consequences.

Kajal (Reading, England)

A: Small quantities of painkillers will not harm the pregnancy - so do not worry.

Dr. Asha Paranjpe


Q: I am pregnant for the first time. I have just entered the II trimester. After conception, without knowing that I was pregnant, I took about 9 Primolute tablets for delaying my period. I found out that I was pregnant later on, and consulted some doctors who assumed me that there would be no negative effects on my baby. However, there was one reputed doctor who said that it might have some effect on the genitals of my baby if it is a girl.

Dhwani (Hyderabad, India)

A: It is okay if you have taken only 9 tablets. Progesterone taken soon after conception will cause harm only if taken in a high dose and for a longer period of time.


Q: My wife had been administered cortisones for about 2 weeks when she was in the 5th month of pregnancy. Will there be any effect on the baby?

Bala (Hyderabad, India)

A: Why was the cortisone given? Until we know this we cannot give any advise.


Back to previous page

search search the site
search



To check our panel of doctors and experts
click here.




To check out other Faq's on various topics
click here.

E - Shop
Visit E-Shop Now!
Contests
Baby Photo Contest


Follow us on:




Featured Articles - Infertility | Baby Development | Health and Fitness | How to Get Pregnant | Parenting Advice | Weight Loss | Pregnancy Advice | Name Numerology
Baby - Baby Photo Contest | Lucky Names | Lucky Birthdates | Horoscopes | Chinese Calendar | Compatibility Test | Fun Zone
Parenting - Message Boards | Planning a Baby | Pregnancy | Parents of Babies | Baby Names | Baby Name Poll | Birth Announcements | Parenting Quiz
Family - Cooking Club | Love & Relationships | Beauty Tips | Kids Weight Calculator | Recipe Maker
General - Calorie Counter | Personality Quiz | Love Signs | Compatibility Quiz
Home | Site Map | Privacy Policy | Comments or Suggestions | Indiaparenting News Articles | Contact Us | Advertise with Us | | RSS
Copyright (c) 1999 - 2017 India Parenting Pvt. Ltd.